# SDR 2015F00076

- Difficulty date: June 30, 2015
- Submitted: July 1, 2015
- Operation: General aviation
- Aircraft: N59764
- Make and model: Piper PA-31-350
- Aircraft serial: 317652037
- Aircraft time: 30,606 hours
- Engine: Lyc TIO540J2BD
- Engine time: 166 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Seat
- Part number: 16T19468
- Condition: Dislodged
- Location: Nr 4 Cylinder
- Part time: 166 hours
- Component: Cylinder, Lyc
- Component part number: LW12966
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

AFTER COMPLETING ROUTINE LANDING, PILOT NOTED THAT THE LT ENGINE WAS RUNNONG ROUGH ON GROUND WITH HIGH MANIFOLD PRESSURE AND THE LT FUEL FLOW INDICATED ZERO IN FLIGHT WHEN LEANED.  ON INVESTIGATION, THE LEFT ENGINE CYLINDER NR 4 EXHAUST VALVE SEAT WAS DISLODGED AND WAS PREVENTING THE EXHAUST VALVE FROM CLOSING. THE PISTON WAS GOUGED BY THE PARTIALLY OPEN EXHAUST VALVE AND A PORTION OF CYLINDER MATERIAL WAS MISSING BETWEEN THE SPARK PLUG HOLE AND THE DISLODGED VALVE SEAT. THIS ENGINE HAS BEEN INSTALLED SINCE APRIL 21, 2015 AND HAD ACCRUED 166.4 HOURS SINCE OVERHAUL.
